Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at May 21, 2017, 3:41 AM CDT for Polk County, Iowa. It was in force for 51 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 3:41 AM CDT (08:41 UTC)
- Expired
- May 23, 2017, 7:00 AM CDT
- In force
- 51 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Polk County, IA
The radar
The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4). The gauge peaked at 12.24 ft at May 21, 2017, 6:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
719
WGUS43 KDMX 210841
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
341 AM CDT Sun May 21 2017
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...
Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-220841-
/O.NEW.KDMX.FL.W.0006.170521T0841Z-170523T1200Z/
/DEMI4.1.ER.170521T0832Z.170522T0000Z.170522T1200Z.NO/
341 AM CDT Sun May 21 2017
...Flood Warning in effect until Monday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Monday morning.
* At 2:45 AM Sunday the stage was 12.0 feet...or 0.0 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early this morning. Continue rising
to 12.2 feet...or 0.2 feet above Flood Stage...this evening. Then
begin falling and go below Flood Stage Monday morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$7 follow-up statements
185
WGUS83 KDMX 211519
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1019 AM CDT Sun May 21 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-221519-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-170526T0000Z/
/DESI4.1.ER.170521T1800Z.170522T1800Z.170525T0000Z.NO/
1019 AM CDT Sun May 21 2017
...Flood Warning now in effect until Wednesday evening...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Wednesday evening.
* At 9:00 AM Sunday the stage was 24.0 feet...or 0.0 feet below
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring.
* Forecast...rise to Flood Stage this afternoon. Continue rising to
24.2 feet...or 0.2 feet above Flood Stage...Monday afternoon. Then
begin falling and go below Flood Stage Wednesday evening.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-221519-
/O.EXT.KDMX.FL.W.0006.000000T0000Z-170524T0600Z/
/DEMI4.1.ER.170521T0912Z.170521T1415Z.170523T0600Z.NO/
1019 AM CDT Sun May 21 2017
...Flood Warning now in effect until early Tuesday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until early Tuesday morning.
* At 9:45 AM Sunday the stage was 12.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 12.2 feet...or 0.2 feet above Flood Stage...this
afternoon. Then begin falling and go below Flood Stage early
Tuesday morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$437
WGUS83 KDMX 212030
FLSDMX
Flood Statement
National Weather Service Des Moines IA
330 PM CDT Sun May 21 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-222030-
/O.CON.KDMX.FL.W.0005.000000T0000Z-170526T0000Z/
/DESI4.1.ER.170521T1745Z.170522T1800Z.170525T0000Z.NO/
330 PM CDT Sun May 21 2017
...Flood Warning remains in effect until Wednesday evening...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Wednesday evening.
* At 3:00 PM Sunday the stage was 24.0 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 24.2 feet...or 0.2 feet above Flood Stage...
Monday afternoon. Then begin falling and go below Flood Stage
Wednesday evening.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-222029-
/O.CON.KDMX.FL.W.0006.000000T0000Z-170524T0600Z/
/DEMI4.1.ER.170521T0912Z.170521T1945Z.170523T0600Z.NO/
330 PM CDT Sun May 21 2017
...Flood Warning remains in effect until early Tuesday morning...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until early Tuesday morning.
* At 2:45 PM Sunday the stage was 12.2 feet...or 0.2 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage early Tuesday
morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$955
WGUS83 KDMX 220052
FLSDMX
Flood Statement
National Weather Service Des Moines IA
752 PM CDT Sun May 21 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-230052-
/O.CON.KDMX.FL.W.0005.000000T0000Z-170526T0000Z/
/DESI4.1.ER.170521T1745Z.170524T0000Z.170525T0000Z.NO/
752 PM CDT Sun May 21 2017
...Flood Warning remains in effect until Wednesday evening...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Wednesday evening.
* At 7:00 PM Sunday the stage was 24.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 24.3 feet...or 0.3 feet above Flood Stage...
Tuesday evening. Then begin falling and go below Flood Stage
Wednesday evening.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-230052-
/O.EXT.KDMX.FL.W.0006.000000T0000Z-170524T0000Z/
/DEMI4.1.ER.170521T0912Z.170521T2300Z.170523T0000Z.NO/
752 PM CDT Sun May 21 2017
...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until Monday evening.
* At 6:45 PM Sunday the stage was 12.2 feet...or 0.2 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage Monday
evening.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$781
WGUS83 KDMX 220946
FLSDMX
Flood Statement
National Weather Service Des Moines IA
446 AM CDT Mon May 22 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-230946-
/O.CON.KDMX.FL.W.0005.000000T0000Z-170526T0000Z/
/DESI4.1.ER.170521T1745Z.170524T0000Z.170525T0000Z.NO/
446 AM CDT Mon May 22 2017
...Flood Warning remains in effect until Wednesday evening...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Wednesday evening.
* At 4:00 AM Monday the stage was 24.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 24.3 feet...or 0.3 feet above Flood Stage...
Tuesday evening. Then begin falling and go below Flood Stage
Wednesday evening.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-230946-
/O.CON.KDMX.FL.W.0006.000000T0000Z-170524T0000Z/
/DEMI4.1.ER.170521T0912Z.170521T2300Z.170523T0000Z.NO/
446 AM CDT Mon May 22 2017
...Flood Warning remains in effect until this evening...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until this evening.
* At 3:30 AM Monday the stage was 12.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage this evening.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-230946-
/O.EXT.KDMX.FL.W.0007.170522T1546Z-170526T0600Z/
/PROI4.1.ER.170522T1546Z.170523T1200Z.170525T0600Z.NO/
446 AM CDT Mon May 22 2017
...Flood Warning now in effect until early Thursday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until early Thursday morning.
* At 4:15 AM Monday the stage was 14.7 feet...or 0.3 feet below
Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
15.4 feet...or 0.4 feet above Flood Stage...Tuesday morning. Then
begin falling and go below Flood Stage early Thursday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$913
WGUS83 KDMX 221805
FLSDMX
Flood Statement
National Weather Service Des Moines IA
105 PM CDT Mon May 22 2017
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Polk
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Raccoon River...North Raccoon River...
Affecting the following counties in Iowa...Dallas...Greene...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-231805-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-170526T0600Z/
/DESI4.1.ER.170521T1745Z.170522T0645Z.170525T0600Z.NO/
105 PM CDT Mon May 22 2017
...Flood Warning now in effect until early Thursday morning...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until early Thursday morning.
* At 12:00 PM Monday the stage was 24.0 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 24.1 feet...or 0.1 feet above Flood Stage...this
evening. Then begin falling and go below Flood Stage early
Thursday morning.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-231805-
/O.CON.KDMX.FL.W.0006.000000T0000Z-170524T0000Z/
/DEMI4.1.ER.170521T0912Z.170521T2300Z.170523T0000Z.NO/
105 PM CDT Mon May 22 2017
...Flood Warning remains in effect until this evening...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until this evening.
* At 12:45 PM Monday the stage was 12.0 feet...or 0.0 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...to fall below flood stage this evening.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-231804-
/O.CON.KDMX.FL.W.0007.000000T0000Z-170526T0600Z/
/PROI4.1.ER.170522T1751Z.170523T1200Z.170525T0600Z.NO/
105 PM CDT Mon May 22 2017
...Flood Warning remains in effect until early Thursday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until early Thursday morning.
* At 12:15 PM Monday the stage was 15.0 feet...or 0.0 feet below
Flood Stage.
* Flood Stage is 15.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
15.4 feet...or 0.4 feet above Flood Stage...Tuesday morning. Then
begin falling and go below Flood Stage early Thursday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$417
WGUS83 KDMX 222048
FLSDMX
Flood Statement
National Weather Service Des Moines IA
347 PM CDT Mon May 22 2017
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...Raccoon River...North Raccoon
River...
Affecting the following counties in Iowa...Dallas...Greene...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-232047-
/O.CON.KDMX.FL.W.0005.000000T0000Z-170526T0600Z/
/DESI4.1.ER.170521T1745Z.170522T0645Z.170525T0600Z.NO/
347 PM CDT Mon May 22 2017
...Flood Warning remains in effect until early Thursday morning...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until early Thursday morning.
* At 3:00 PM Monday the stage was 24.0 feet...or 0.0 feet below
Flood Stage.
* Flood Stage is 24.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this afternoon. Continue rising
to 24.1 feet...or 0.1 feet above Flood Stage...this evening. Then
begin falling and go below Flood Stage early Thursday morning.
* Impact...At 24.0 feet...The bike trail is closed east of Water
Street. Portions of other bike trails are also affected.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC153-232046-
/O.CON.KDMX.FL.W.0006.000000T0000Z-170524T0000Z/
/DEMI4.1.ER.170521T0912Z.170521T2300Z.170523T0000Z.NO/
347 PM CDT Mon May 22 2017
...Flood Warning remains in effect until this evening...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until this evening.
* At 2:45 PM Monday the stage was 11.8 feet...or 0.2 feet below
Flood Stage.
* Flood Stage is 12.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
IAC049-073-232046-
/O.CON.KDMX.FL.W.0007.000000T0000Z-170526T0600Z/
/PROI4.1.ER.170522T1822Z.170523T1200Z.170525T0600Z.NO/
347 PM CDT Mon May 22 2017
...Flood Warning remains in effect until early Thursday morning...
The Flood Warning continues for
The North Raccoon River near Perry...or From the Greene-Dallas
County line...to Adel.
* Until early Thursday morning.
* At 3:15 PM Monday the stage was 15.0 feet...or 0.0 feet above
Flood Stage.
* Flood Stage is 15.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.4 feet...or 0.4 feet above Flood Stage...
Tuesday morning. Then begin falling and go below Flood Stage early
Thursday morning.
* Impact...At 15.0 feet...In Perry...farmland floods and the waste
water treatment facility is affected. Near Adel...the fairgrounds
and golf course are affected. Northwest of Adel...Sportsman Club
Road and Midland Trail flood.
&&
LAT...LON 4159 9403 4186 9423 4186 9410 4161 9394
4159 9403
$$522
WGUS83 KDMX 230144
FLSDMX
Flood Statement
National Weather Service Des Moines IA
844 PM CDT Mon May 22 2017
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Raccoon River...
Affecting the following counties in Iowa...Polk
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-230214-
/O.CAN.KDMX.FL.W.0006.000000T0000Z-170524T0000Z/
/DEMI4.1.ER.170521T0912Z.170521T2300Z.170522T1557Z.NO/
844 PM CDT Mon May 22 2017
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* At 7:45 PM Monday the stage was 11.7 feet...or 0.3 feet below
Flood Stage.
* Forecast...fall to 11.6 feet Wednesday morning.
* Impact...At 9.0 feet...The storm valve is closed at Southwest 28th
Street and Garden Road.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 21, 3:32 AM CDT, 9 minutes earlier.
Area forecast discussion, May 21, 3:32 AM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 332 AM CDT Sun May 21 2017 .SHORT TERM.../Today through Tonight/ Issued at 332 AM CDT Sun May 21 2017 Upper low has rotated up through IA and is now moving into WI, with the associated surface low located near the IA/MN border in south central MN. Low level cloud shield to spread across the state this morning, with some light showers or drizzle possible for the next few hours. Any precip with this system will then likely be relegated to the far northern portion of the state through the morning hours, before lifting north and east as the upper level system pulls away from the state. As the system lifts into northern MN/WI, skies are expected to clear from south to north. Another lobe of energy rotating around the main upper level system will approach the state late tonight into Monday. WAA is expected ahead of this wave late tonight resulting in increasing cloud cover late tonight. As for temperatures, cool conditions are expected today especially in the northeast where low clouds to remain all day and coldest air aloft expected. Could see some of the southwest rise into the low/mid 60s as clouds clear and some sun expected by late afternoon/early evening. .LONG TERM.../Monday through Saturday/ Issued at 332 AM CDT Sun May 21 2017 A large gyre draped across the northwestern Great Lakes region on Monday will elongate and separate into two cyclones by Monday night, with one ejecting eastward across Quebec and the other digging slowly southwest and closing off over or near Iowa on Tuesday and Tuesday night. Initially on Monday low-level flow across our forecast area will be southwesterly with quiet weather prevailing. However, the aforementioned elongation will begin with a robust shortwave rounding the southwestern periphery of the Great Lakes gyre, swinging over northwest Iowa with an attendant surface trough around Monday evening. The vertical forcing associated with this feature will support convective development across much of Iowa late Monday into Monday night and chance POPs are maintained with some uncertainty as to coverage of resulting precipitation. Moisture return ahead of this system will be quite limited, however, the forcing and flow fields are strong enough that if meager instability is realized it would support thunderstorms and some risk of severe weather around Monday evening or so. This threat is well-outlined by current SPC products. Once the initial surface trough and its associated/preceding convection move across our area and exit to the southeast late Monday night, the developing closed low over the Upper Midwest will sink down across Iowa on Tuesday and Tuesday night bringing cool, cloudy, and damp weather to the area with light rain likely at times. Any amounts will be light, and instability for thunderstorms appears to be lacking so have gone with straight showers wording. The low pressure system will move away on Wednesday and be replaced by modest deep-layer ridging through Thursday, leading to a dry period and slowly warming temperatures late in the week. By Thursday another large gyre will be parked over southern Saskatchewan, where it will remain into next weekend. A series of shortwave impulses will eject out of the southern half of this gyre, pushing the preceding ridge over the Midwest rapidly eastward and bringing several period chances for showers and thunderstorms to end the week. There is decent convergence in solutions regarding the initial impulse moving across Iowa roughly around Friday morning with good precipitation chances, but after that the details become increasingly uncertain. && .AVIATION.../For the 06Z TAFS through 06Z Sunday night/ Issued at 1152 PM CDT Sat May 20 2017 Area of VFR cigs moved into the region earlier in the evening though IFR/MFR cigs area wrapping back into central Iowa from the west. The lowest cigs will be across the north. Cigs will gradually improve on Sunday. Winds will become more westerly overnight and become breezy to gusty on Sunday before diminishing again toward sunset. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Beerends LONG TERM...Lee AVIATION...Donavon
Hazardous weather outlook, May 20, 7:35 PM CDT, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 735 PM CDT Sat May 20 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-220045- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 735 PM CDT Sat May 20 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Due to recent and expected rainfall early this coming week, a Flood Watch has been issued. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Flood Watch have been issued. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorms are forecast Monday into Tuesday morning. A few strong to marginally severe storms are possible. Hail and wind would be the main threats from any marginally severe storm. .SPOTTER INFORMATION STATEMENT... Spotters activation is not likely at this time. However, rainfall amounts and flood reports would be appreciated area wide.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:35 PM CDT | River Flood Warning | DMX | Polk | 5 days |
| May 21, 3:54 AM CDT | River Flood Watch | DMX | Dallas, Greene | 5 days |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.